MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W/SA2.0 25 & DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 W/SA2.0 25 & DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX649T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant deformations or damage of the valves was determined.The fluid was bloody with particles.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 is operating within the accepted tolerance in the horizontal position.The shuntassistant 2.0 is operating not within the specified tolerances in the vertical position.An accelerated outflow of shuntassistant could be determined.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Internal inspection: after dismantling of the valves, deposits were found in progav 2.0.To make the proteins / deposits in the shunt system more visible, they were colored using a staining solution.Results: based on our investigation results, we can determine an accelerated discharge on the shuntassistant 2.0.Deposits were not found after opening.When opening valves, it is possible to see a large part of the interior.Nevertheless, there are areas that elude visual inspection.In these areas, there may be organic deposits that can impair function.Deposits caused by substances naturally present in the body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of protein can compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 shunt system (#fx649t) was implanted during a procedure performed on unknown according to the complainant, the shunt showed a under-drainage.The patient underwent a revision procedure performed on (b)(6) 2023.The complainant device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 74 years.Weight: 100 kilograms.Height: 180 centimeters.Gender: male.

Brand Name
PROGAV 2.0 W/SA2.0 25 & DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key18049532
Report Number3004721439-2023-00314
Device Sequence Number7500020
Product Code JXG
UDI-Device Identifier04041906502072
UDI-Public4041906502072
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2025
Device Model NumberFX649T
Device Catalogue NumberFX649T
Device Lot Number20048225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Initial Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight100 KG